Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 2, 2024, 7:56 PM EDT for Harlan County, Letcher County, Pike County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 7:56 PM EDT (23:56 UTC)
- Expired
- Apr 2, 2024, 8:25 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Harlan County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:25 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WFUS53 KJKL 022356
TORJKL
KYC095-133-195-030045-
/O.NEW.KJKL.TO.W.0007.240402T2356Z-240403T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
756 PM EDT Tue Apr 2 2024
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Northeastern Harlan County in southeastern Kentucky...
Central Letcher County in southeastern Kentucky...
Southwestern Pike County in southeastern Kentucky...
* Until 845 PM EDT.
* At 756 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Maggard, or 7 miles southwest of Whitesburg,
moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Whitesburg around 800 PM EDT.
Mayking around 805 PM EDT.
Fishpond Lake around 810 PM EDT.
Jenkins around 815 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Shelby Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3707 8302 3731 8256 3723 8250 3715 8263
3712 8272 3705 8272 3701 8278 3701 8283
3699 8284 3698 8287 3696 8287 3694 8292
TIME...MOT...LOC 2356Z 239DEG 40KT 3702 8289
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMC2 follow-up statements
765
WWUS53 KJKL 030013
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
813 PM EDT Tue Apr 2 2024
KYC095-195-030023-
/O.CAN.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Harlan KY-Pike KY-
813 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR NORTHEASTERN HARLAN AND SOUTHWESTERN PIKE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0013Z 234DEG 34KT 3712 8271
$$
KYC133-030045-
/O.CON.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Letcher KY-
813 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN LETCHER COUNTY...
At 813 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wright, or near Whitesburg, moving northeast at 40
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jenkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0013Z 234DEG 34KT 3712 8271
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMC049
WWUS53 KJKL 030025
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
825 PM EDT Tue Apr 2 2024
KYC133-030034-
/O.CAN.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Letcher KY-
825 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR NORTHEASTERN LETCHER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0023Z 239DEG 40KT 3718 8259
$$
CMCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:06 PM EDT, 1 hour 50 minutes earlier. Its key messages:
- Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening.
- All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked.
- Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway.
- A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain.
- Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights.
Area forecast discussion, Apr 2, 6:06 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 606 PM EDT Tue Apr 2 2024 .KEY MESSAGES... - Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening. - All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked. - Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway. - A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain. - Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights. && .SHORT TERM...(This evening through Wednesday night) Issued at 606 PM EDT TUE APR 2 2024 The latest upper level map features a trough arced from south central Canada south through the Midwest before becoming more positively-tilted as it aligns further southwest through northern Mexico. A more vigorous short wave is curling northeast over southern Lake Michigan. At the surface, deeper low pressure is located near Chicago, with a well-defined cold front positioned south near the Mississippi River, while a warm front branches eastward through northern Ohio. Intermittent convection has kept instability in check across eastern Kentucky through this afternoon, despite the ample wind shear that remains in place. So far, storms have been more modest, with much better cell intensity closer to the cold front and where the better air mass recovery has been further south in Tennessee. The models are in good agreement aloft through the short term, with a seasonably deep trough/low pressure system to evolve across the Ohio Valley. Initially, the surface low will continue to deepen and pivot northward across Lake Michigan, with the cold front marching across the Commonwealth through late this evening. Some lee-side cyclogenesis takes across the central Appalachians into Wednesday, with a secondary low pressure system continuing to take shape near Delmarva. This low then moves up into southern New England by late Wednesday night, with expansive cyclonic flow seen at most locations east of the Mississippi River. Widespread convection will continue to advance eastward with the cold front this evening. Overall, it appears our best window of severe remains through early this evening; however, thus far, most storms have struggled within our area to maintain stronger updrafts due to more modest instability in place. As such, would expect that the current Tornado Watch would run its course through 8 pm edt, with less of a chance that this would need to be extended beyond that time, at least further east in the CWA. Will continue to monitor trends. Given the multiple rounds of convection that have taken place earlier today, did extend and expand the Flood Watch through 06z. Showers and storms will wind down from west to east overnight, with temperatures cooling off to the low and mid 40s by early Wednesday morning. Temperatures will only rebound into the low to mid 50s during the day, with widespread showers and isolated thunderstorms developing in the afternoon, as the upper level low slings in impressive 500 mb height falls through our area. Some thunder may occur, with the stronger updrafts capable of producing small hail or graupel. As we cool off into Wednesday night, rain showers will mix in and change over to snow showers, first in our highest elevations. Any snow accumulation would likely occur above 2000 feet, with little impact expected due to warm ground temperatures, besides the top of Black Mountain for a time. Temperatures Wednesday night will cool off to mainly the low to mid 30s, with upper 20s for the highest elevations. For temperatures, did adjust towards the CONS RAW data, given the cloudy and cool conditions that will be in place, likely resulting in a more limited diurnal range. .LONG TERM...(Thursday through Tuesday) Issued at 334 PM EDT TUE APR 2 2024 To start the period, an anomalously deep vertically stacked low pressure system is forecast to be moving through the Ohio Valley, with the center moving across central Ohio Thursday with eastern Kentucky residing within the south-side of the circulation. This upper low then moves to the New England area Friday. Numerous shortwaves will dive southeast within the northwest cyclonic flow through the Ohio River Valley through Saturday. While this occurs, at the surface, continued PoP chances with showers and isolated thunderstorm chances Thursday transitioning to a rain/snow mix Thursday night before reverting back to rain showers Friday tapering off Friday evening. Temperatures during this time frame will be below average with highs only climbing into the 40s with overnight lows in the 20s and 30s. Areas of frost will be likely Friday night and again Saturday night as northwesterly flow continues to usher in colder temperatures for the weekend. A pattern shift is expected for the end of the weekend and into early next week. Upper-level ridging is forecast to build into the region on Sunday which allow for temperatures to climb into the 60s for daytime highs. However, the increased warmth building into the region is largely attributed to a warm front crossing through the region early Monday morning. To the west, an approaching system will bring the front through the region. Models begin to diverge at this point as the GFS brings the system through the region while the ECMWF has the system dissipating. Unfortunately, this could limit the potential to view the eclipse on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 249 PM EDT TUE APR 2 2024 An approaching cold front will bring multiple rounds of showers and thunderstorms. Some of the storms could become severe, with winds in excess of 50 kts; however, there is not enough confidence to include these conditions at any given terminal at this point. Periods of MVFR/IFR conditions are expected at times through 02z, with the front passing through from west to east between 02 and 05z. Showers will likely continue into Wednesday, as the upper level trough axis passes through the area. Southwest winds of 10 to 15 kts, with gusts of 20 to 25 kts will shift to the west behind the front initially, before backing to the west southwest with time overnight into Wednesday. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 AM EDT Wednesday for KYZ044-050>052-058>060- 104-106>109-111-119. && SHORT TERM...GEOGERIAN LONG TERM...CMC/VORST AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 2, 4:16 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 416 PM EDT Tue Apr 2 2024 KYZ044-050>052-058>060-104-106>109-111-119-031100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan- Johnson-Wolfe-Magoffin-Lee-Martin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, and Inez 416 PM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This Evening and Tonight. There is a moderate risk of severe thunderstorms for locations along and northwest of a line from Morehead to Irvine. The remainder of the area has an enhanced risk of severe thunderstorms. The greatest threats are damaging wind gusts and large hail. However, tornadoes are also possible, some of which could be strong or long-tracked. In addition, thunderstorms into this evening could produce locally heavy rain, possibly leading to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms Wednesday into Thursday, with a possibility of small hail. Frost or freezing temperatures are forecast for many locations on Friday and Saturday nights. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather or flooding. KYZ068-069-079-080-083>088-110-112>118-120-031100- Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell- Harlan-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 416 PM EDT Tue Apr 2 2024 ...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. There is an enhanced risk of severe thunderstorms this evening across the area. The greatest threats are damaging wind gusts and large hail. However, tornadoes are also possible, a few of which could be strong or long-tracked. In addition, thunderstorms into this evening could produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms Wednesday into Thursday, with a possibility of small hail. Frost or freezing temperatures are forecast for many locations on Friday and Saturday nights. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather or flooding. GEOGERIAN/CMC
In the hours before
Special weather statement, Apr 2, 6:44 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT Tue Apr 2 2024
KYZ083-084-022315-
McCreary KY-Wayne KY-
644 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of southeastern Wayne
and western McCreary Counties through 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 12 miles north of Jamestown, moving northeast at 55
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Barrier, Great Meadows Campsites, Coopersville, Kidds Crossing,
Parmleysville, Mount Pisgah, Rockeybranch, Burfield, and Griffin
around 650 PM EDT.
Denney, Slavens, Co-Operative, and Ritner around 655 PM EDT.
Whitley City, Stearns, Blue Heron, Marshes Siding, and Gregory
around 700 PM EDT.
Other locations in the path of this storm include Pine Knot and
Wiborg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.
&&
LAT...LON 3661 8496 3662 8499 3663 8500 3689 8461
3688 8460 3689 8459 3687 8458 3689 8453
3671 8438 3660 8471
TIME...MOT...LOC 2244Z 238DEG 48KT 3661 8488
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Apr 2, 7:12 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
712 PM EDT Tue Apr 2 2024
KYZ080-083>086-022345-
McCreary KY-Whitley KY-Knox KY-Wayne KY-Laurel KY-
712 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of east central Wayne,
southwestern Laurel, west central Knox, central McCreary and
northwestern Whitley Counties through 745 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wiborg, or near Whitley City, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Honeybee, Greenwood, Beulah Heights, Parkers Lake, Cumberland
Falls S.P., and Wiborg around 715 PM EDT.
Bark Camp, Huxley, and Youngs Creek around 720 PM EDT.
Rockcastle Springs, Holly Bay Rec. Area, Rye, Baldrock, Grove,
Vox, and Deering around 725 PM EDT.
Faber, Hightop, Barton, Keavy, North Corbin, Walden, and Dorthae
around 730 PM EDT.
Woodbine and Moore Hill around 735 PM EDT.
Other locations impacted by this storm include Corbin.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 15 and
30.
U.S. Highway 25 East in Knox County between mile markers 25 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3664 8454 3679 8469 3692 8448 3695 8442
3696 8436 3697 8434 3699 8435 3701 8431
3702 8431 3710 8418 3685 8398
TIME...MOT...LOC 2312Z 238DEG 49KT 3681 8451
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GEERTSONSpecial weather statement, Apr 2, 7:33 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
733 PM EDT Tue Apr 2 2024
KYZ044-050>052-059-030000-
Rowan KY-Montgomery KY-Bath KY-Fleming KY-Powell KY-
733 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of northwestern Powell,
Montgomery, Bath, southeastern Fleming and Rowan Counties through 800
PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gatewoods Station, or near Mount Sterling, moving northeast at 50
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Owingsville, Marshall, Slate Valley, Peasticks, Crooks, Peeled
Oak, Stepstone, Kendall Springs, Hope, and Clay Lick around 740 PM
EDT.
Salt Lick, Odessa, Midland, Wyoming, Moore's Ferry, and Young
Springs around 745 PM EDT.
Ramey, Grange City, Farmers, and Oakley around 750 PM EDT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 12 and 13.
Interstate 64 in eastern Kentucky between mile markers 105 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Kentucky.
&&
LAT...LON 3839 8348 3816 8329 3802 8366 3803 8366
3801 8368 3800 8372 3801 8374 3798 8377
3790 8398 3792 8399 3793 8397 3807 8405
TIME...MOT...LOC 2333Z 237DEG 45KT 3803 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Apr 2, 7:37 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
737 PM EDT Tue Apr 2 2024
KYZ069-079-080-084>086-116-030015-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Knox KY-Laurel KY-
Pulaski KY-
737 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of Laurel, northern
Knox, southeastern Pulaski, south central Jackson, northeastern
McCreary, northwestern Whitley and southwestern Clay Counties through
815 PM EDT...
At 737 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grove, or 13 miles north of Williamsburg, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
London, Hightop, Levi Jackson S.P., Woodbine, Bertha Station,
Lesbas, Rossland, Keavy, North Corbin, and Wilton around 745 PM
EDT.
Blackwater, Tedders, Cane Creek, Marydell, Knoxfork, Gibbs, Lake,
Cranes Nest, Lida, and Sasser around 750 PM EDT.
Bush, Hooker, Woollum, Langnau, Haven, Sprule, Jarvis, Byron,
Cottongin, and Maplesville around 755 PM EDT.
Other locations in the path of this storm include Manchester, Herron,
Grace, House, Fount, Bluehole, Park Valley, Hima, Sibert, Jonsee and
Fogertown.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 20.
Interstate 75 in east central Kentucky between mile markers 15 and
44.
Kentucky Highway 80 in Laurel County between mile markers 6 and 11.
U.S. Highway 25 East in Knox County between mile markers 12 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3676 8421 3697 8442 3733 8397 3698 8361
TIME...MOT...LOC 2337Z 236DEG 47KT 3692 8421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
VORSTLocal storm report, Apr 2, 7:38 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
738 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM Tstm Wnd Dmg 1 NNE Whitley City 36.73N 84.47W
04/02/2024 McCreary KY 911 Call Center
Power lines blown down along US-27 north in
the 800 block.
&&
PGGLocal storm report, Apr 2, 7:41 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
741 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Dmg 2 E Marshes Siding 36.75N 84.44W
04/02/2024 McCreary KY 911 Call Center
Downed trees and power lines along the 800
block of KY-700.
&&
PGGThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:31 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 44 min |
| Apr 2, 9:34 AM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery | 26 min |
| Apr 2, 9:40 AM EDT | Tornado Warning | JKL | Bath, Fleming, Rowan | 35 min |
| Apr 2, 9:54 AM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 36 min |
| Apr 2, 10:04 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Lee, Magoffin and 5 more | 41 min |
| Apr 2, 10:06 AM EDT | Tornado Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 24 min |
| Apr 2, 10:28 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan | 32 min |
| Apr 2, 10:55 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 27 min |
| Apr 2, 12:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| Apr 2, 1:08 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 37 min |
| Apr 2, 1:23 PM EDT | Special Weather Statement | JKL | Menifee | 37 min |
| Apr 2, 1:31 PM EDT | Special Weather Statement | JKL | Pulaski | 29 min |
| Apr 2, 2:08 PM EDT | Special Weather Statement | JKL | McCreary | 37 min |
| Apr 2, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 32 min |
| Apr 2, 6:44 PM EDT | Special Weather Statement | JKL | McCreary | 31 min |
| Apr 2, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 49 min |
| Apr 2, 7:12 PM EDT | Special Weather Statement | JKL | McCreary | 33 min |
| Apr 2, 7:14 PM EDT | Tornado Warning | JKL | Bell, Harlan, Letcher, Perry | 46 min |
| Apr 2, 7:20 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 25 min |
| Apr 2, 7:33 PM EDT | Special Weather Statement | JKL | Bath, Montgomery, Rowan | 27 min |
| Apr 2, 7:37 PM EDT | Special Weather Statement | JKL | Laurel | 38 min |
| Apr 2, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley, Perry | 37 min |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.